Exercising your options
Imagine if you went to your doctor, worried about your heart. And he gave you a prescription and told you the following:
“Don’t go to the gym.
“Don’t do any sit-ups or push-ups. Don’t take an aerobics class. Don’t swim laps or play basketball. Don’t jog. Don’t even take a brisk walk.
“In short — don’t exercise.”
It might sound crazy but he may just be the smartest doc in town (other than the prescription, of course).
Because if you take the world’s most popular drug AND exercise, you could end up sidelined with debilitating weakness for the rest of your life.
Just getting started
For years now, we’ve known that statin drugs can cause muscle pain and fatigue. These are actually symptoms of your muscle tissue decomposing.
Now, that’s horrific enough to make anyone avoid this drug. But it gets worse. Because there’s one factor that dramatically increases the risk of muscle damage…
In a new trial, researchers confirm this exercise danger I first alerted you to last year.
Overweight subjects who began regular exercise significantly improved their aerobic fitness in three months. Another group followed the same regimen. But they took a statin drug. Their aerobic fitness barely improved at all.
Amazingly — after weeks of supervised exercise — aerobic capacity actually DROPPED in some of the statin users.
Results on the cellular level were even worse. Health of muscle cells improved significantly in the exercise/no-statins group. But muscle cell health took a dangerous nosedive in the statins group.
The irony is appalling! Exercise alone reduces cholesterol and improves heart health. And statins don’t effectively lower cholesterol unless you also exercise.
But combine the two things they are telling you to do and you’ll be in grave danger.
“Can Statins Cut the Benefits of Exercise?” Gretchen Reynolds, The New York Times, 5/22/13, well.blogs.nytimes.com